Addiction: Substance Abuse Community
fioronal help
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

fioronal help

I need some advice on weaning off fioronal w asprin,,when I have a history of seizures ?? I currently take 3-4 tablets a day and for some reasons the capsules do not work for me,And acetaminophen does not work for my migraines.,The tablets are currently unavailable and I have 1 month to figure out the best way to change medications without having seizures again. I have an appointment with my doctor ,but need some idea of an effective plan..i think as far as my migraines I will have no choice other than going on stadol ns again,which i did not want to do,,I am happy with the fioronal..I have my life back and am able to function.Without migraine treatment,,I spent days in pain unable to participate in my familys life,I am not worried about the physical aspects of withdraw,other than the seizures..Mentally I dont want to be back on my couch in pain everyday.Any advise??
12 Comments Post a Comment
Blank
5350624_tn?1368539383
*of
Blank
5350624_tn?1368539383
Sorry, my phone has a mind of it's own. I didn't mean to post here, I don't know about this med. sorry again. :(
Blank
5347058_tn?1381192026
You really need to talk with your dr about this. There is a barbiturate in fioronal and that is dangerous to just stop. With your history of seizure's you are at a much higher risk of having problems with the withdrawls. Please take care of yourself, and good luck.
Blank
5347058_tn?1381192026
Also.. there is an old school anti depressant called desipramine that can be very effective in reducing the number of migraines you get and the severity of them. I know someone who takes 50 mg a day and has gone from migraines daily to one or two weak ones a month. Might be worth asking your dr. about.
Blank
Avatar_f_tn
Thank you for responding,,unfortunatly I have not done well with antidepressents,,Or tripitans.ive had allergic reactions to every preventative medication as well..i would feel alot better about how to go about this change,If I was still seeing my neurologist,but he recently retired and pain managment took over my medication,,Another neurologist i tried seeing had horrible bedside manner and didnt answer questions when I had them and would just precribe medication..Im not intrested in getting meds that I dont need..fioronal is old school,,but it happens to work for me.Ive been given everything from injectable dilaudid to oxys.I was told i would never be able to wean myself off injections without dr supervision,but was able to do on my own..Although this seems a little more difficult,,because I am petrified to go back to seizing all the time--its embarassing to not be able to have control of somthing like that
Blank
5347058_tn?1381192026
I'm so sorry that you have been having such a hard time with your drs. It really can be hard to find a good one. I hope that you can get off the fioronol without too much trouble and that you are able to find something else that works well for the migraines. They can be horrible and it's hard to have a life and function with them.
Blank
Avatar_f_tn
Is your history of seizures due to a condition or disorder?  Or, is your  history from withdrawal seizures?

I went off fioricet cold turkey.  I have experienced the full withdrawal.  I am still not well yet..  but I am better.  Stadol ns is nasty stuff to be taking.  I used to get stadol ns but it wasn't very consistent in the way it treated my migraines.  Maxalt (dissolvable tablets) is best triptipan that I have taken. I also take migranal which is DHE-5 but in a nasal form and not injectable DHE-5.  These are very good at acute migraines and complete stop of the migraine.  Always take these at onset.  Migraines are hard to stop if you don't attack it before it gets to the point you are in the migraine full bown!  

Keep posting..
Blank
Avatar_f_tn
I have seizures from head trauma..And have had allergic reactions to most seizure meds,triptans,anti seizure and anti depressant medications which has made my options very limited.
im sorry you are going through withdraws,,i hope you feel better soon
I saw the paiin management doc today and have to go back to the neurologist..the pain managment docs only took over my meds because my neurologist retired and they were doing back and neck surgeries on me.
Now I have to add sinus headaches to my list because today they said I cant take the sudafed anymore,,It makes my heart race and my BP spike out of control,,Pretty much how I react on the triptans.
hopefully i will find a good neuro to figure things out..I hope everything goes better for you soon
Blank
Avatar_f_tn
What did they say about the Fiorinal?

With your history, it wouldn't be prudent to make suggestions about getting off the Fiorinal.  Don't even consider going cold turkey, though. The seizure risk is practically assured.  Why are you wanting to stop taking it if it works? Have you called around to see who might be carrying the tablets?
Blank
Avatar_f_tn
I really dont want to go off of it,,this medication has kept me migraine and seizure free,,without having to take a bunch of heavy duty medications..I dont know why the capsules dont  work for me,and i cant get a pharmacist to really understand that--They say they are the same,,it would be so much easier for me if that was true..my pharmacist has called to everyone he knows and cannot find the tablets and unless west ward starts to produce again by the end of the month,,Im out of options.
Im allergic to so many things.it makes it more difficult..i even have allergies to the plastic from the computer mouse ,almost every medication to prevent migrains and seizure medications.Now that my neuro is retired,,Im afraid the new dr is going to put me through trying everything all over that has not worked or ill be given another medication I have an allergy to
Blank
Avatar_f_tn
Leesa- Don't give up yet!  Look for a "compounding" pharmacy in your area. They might be able to fashion something that you can take. Also, ask them if you can empty the contents of the capsule in water and take it THAT way.

It sounds like this is the only drug that helps you so keep trying, okay? It's much better than turning to Stadol, as well.
Blank
Avatar_f_tn
thank you for your suggestion,,I will certainly start calling some on monday and see if they can make it for me..I had tried emptying a capsule and taking at a pharmacist suggestion before and got really sick,,i dont know how true it is,,but was told that it could actually be one of the fillers they use in the capsules that my body may have issues with.

The stadol is not somthing I really want to do at all,,my husband hated when i took that..And my daughter still remembers when I took nothing and couldnt do anything because of my migraines
This will definatly have a negative affect on my family,if i cannot find a suitable option
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
3092482_tn?1383176848
Blank
weaver71
CA
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1405732905
Blank
Amandag78
Perth, Australia